Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 20, 2012, 11:28 PM EDT for Orange County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2012, 11:28 PM EDT (03:28 UTC)
- Expired
- Aug 21, 2012, 12:15 AM EDT
- In force
- 47 min
- Issued by
- NWS Melbourne, FL
County Orange County, FL
The radar
The Melbourne radar (KMLB), 84 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 3.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2983 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
793
WWUS82 KMLB 210328
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1128 PM EDT MON AUG 20 2012
FLZ045-053-210415-
ORANGE-OSCEOLA-
1128 PM EDT MON AUG 20 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER SOUTHWESTERN ORANGE COUNTY...NORTHWESTERN
OSCEOLA COUNTY...
* UNTIL 1215 AM EDT.
AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER INTERCESSION
CITY...MOVING EAST AT 25 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE CAMPBELL...KISSIMMEE...LAKE BUENA VISTA...SAINT CLOUD.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2854 8131 2822 8118 2817 8152 2820 8153
2825 8156 2825 8166 2826 8166 2834 8166
TIME...MOT...LOC 0327Z 255DEG 21KT 2827 8156
$$
KELLYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 20, 9:45 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 20, 9:45 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 945 PM EDT MON AUG 20 2012 .UPDATE... LARGER SCALE OUTFLOW BOUNDARY PUSHING CONVECTION AND ASSOCIATED DEBRIS-TYPE PRECIP ACROSS THE NORTHERN CWA THIS EVENING. SYNOPTIC FORCING...UNUSUAL IN ITS LOCATION FOR MID-LATE AUGUST...IS EVIDENT IN WATERVAPOR/RUC ANLYS FIELDS AS HEALTHY SWATH OF H25 DIVG SPREADS EASTWARD FORM THE GOMEX INTO FLORIDA. THIS LENDS CREDENCE TO DAY SHIFT THINKING THAT ACTIVITY WILL HOLD TOGETHER AS IT IMPACTS THE NORTHERN CWA OVERNIGHT. ALSO WATCHING CELLULAR CONVECTION FARTHER SOUTH OVER SW FL...INLAND FROM KPGD-KSRQ...AND PUSHING NE TOWARD POLK COUNTY AND THE KISM RIVER. TEMPS STILL AS WARM AS M80S IN THE "UNUSED" AIR MASS AHEAD OF IT...SO THINK SHRA AND FEW TS COULD POP UP FOR THE NEXT SEVERAL HOURS ACROSS THE CENTRAL CWA AS WELL. OVERALL...THE CURRENT FORECAST HAS A PRETTY GOOD HANDLE ON THINGS ...BUT PLAN TO TWEAK TO SHOW SCT SHRA/ISOLD TS FOR THE NORTH...AND BRING COVERAGE OF SCT SHRA/TS FARTHER SOUTH INTO THE CENTRAL CWA. && MARINE...S-SSW WINDS 10-15KT WITH SEAS 2-3FT. SCT SHOWERS/TS CONTINUING MUCH OF THE NIGHT. NOSIG CHANGES TO THE ONGOING FCST. && .FORECAST/AVIATION...CRISTALDI .RADAR/IMPACT WX UPDATES...WEITLICH && .PREV DISCUSSION... /ISSUED 306 PM EDT MON AUG 20 2012/ ...CHANCE FOR STRONG STORMS THIS EVENING...ESPECIALLY NORTH... CURRENTLY-TONIGHT...OVERALL LITTLE CHANGE FROM THE PATTERN YESTERDAY WITH LARGE CONVECTIVE COMPLEX MARCHING ACROSS NORTH FLORIDA WITH ISOLATED TO SCATTERED CONVECTION DEVELOPING OUT AHEAD OF IT ACROSS THE NORTH CENTRAL PENINSULA. THE ATMOSPHERE FARTHER SOUTH WAS A LITTLE DRIER AND CELLS HAVE BEEN SLOWER TO GET GOING. ONE THING THAT IS DIFFERENT IS THAT THE SEA BREEZE WAS KICKING IN ALONG THE COAST...ESPECIALLY THE SPACE AND TREASURE COAST WHERE GUSTS OVER 15 KNOT WERE OCCURRING. THE COOLER THAN NORMAL SURF TEMPS IN THE MID 70S ARE LIKELY HELPING TO ENHANCE THE GUSTS. WITH THE SEA BREEZE IN THE MIX...WILL HOLD ONTO SCATTERED EVENING POPS ACROSS THE AREA. EXPECT THAT THE HIGHEST COVERAGE WILL BE OVER THE NORTH THROUGH SUNSET WHERE BOUNDARY INTERACTIONS WILL BE THE MOST NUMEROUS AND STRONGEST. TUE-WED...LITTLE CHANGE IS INDICATED FOR TUE WITH TROUGH ALOFT OVER THE EASTERN PART OF THE COUNTRY AND EXTENDING INTO THE NORTH GULF. THIS TROUGH WILL WEAKEN ON WED...BUT SOME INFLUENCE WILL CONTINUE TO BE FELT LOCALLY. FOR TUE...THE AREA WILL BE IN THE RIGHT REAR QUADRANT OF STRONG JET ALONG THE EASTERN SEABOARD. THE GFS SHOWS STRONG DIVERGENCE ALOFT AND SLIGHTLY COOLER MID LEVEL TEMPERATURES. WITH BETTER LIFT AND INSTABILITY...EXPECT THAT CONVECTION WILL INITIATE EARLIER AND POPS WILL BE IN THE LIKELY RANGE FOR MUCH OF THE AREA...AS SHOWN BY MOS. THE ONLY CONCERN MIGHT BE EXTENSIVE MID/HIGH LEVEL CLOUDINESS. THIS MAY DELAY ONSET...BUT THINK THAT IT WILL NOT SEVERELY LIMIT POPS. EXPECT STRONG GUSTY WINDS WITH SOME STORMS AND IF HEATING IN FULLY REALIZED...HAIL WILL BECOME MORE OF A THREAT. FOR WED...THE TROUGH ALOFT WILL CONTINUE TO WEAKEN...BUT SOUTHWEST STEERING FLOW WILL BE MAINTAINED. THE SURFACE RIDGE WILL START TO MIGRATE BACK TOWARDS CENTRAL FLORIDA...WHICH WILL CAUSE THE PRESSURE GRADIENT TO WEAKEN...SO THE SEA BREEZE BOUNDARY WILL PUSH WELL INLAND. ADEQUATE MOISTURE/INSTABILITY AND NUMEROUS BOUNDARY INTERACTIONS SHOULD KEEP THE POPS AT OR ABOVE NORMAL. MOS VALUES ARE 50 PERCENT ACROSS MOST OF THE AREA AND WILL NOT DEVIATE FROM THEM MUCH. THU-SUN (PREVIOUS DISCUSSION)...UPPER TROUGH OVER THE EASTERN CONUS CONTINUES TO WEAKEN AND SLIDE EASTWARD BY FRI. A BIT OF UNCERTAINTY AFTER THIS IN THE LARGE-SCALE PATTERN AS MUCH WILL DEPEND ON THE TROPICS TO THE SOUTH. LATEST GFS BRINGS THE NEXT TROPICAL SYSTEM TO NEAR CUBA BY LATE FRI...WHICH IS SPED UP FROM PREVIOUS MODEL RUNS. THIS SEEMS TOO FAST. THE ECMWF CONTINUES TO KEEP THIS NEXT SYSTEM WEAK...SLOWER AND FURTHER SOUTH THAN THE GFS. FOR NOW WILL NOT CHANGE MUCH IN THE CURRENT GRIDS FOR THE WEEKEND AND KEEP NEAR SEASONAL CONDITIONS IN PLACE FOR CONSISTENCY SAKES. AT THE SURFACE IT DOES APPEAR A GRADUAL LIFTING NORTHWARD OF THE RIDGE AXIS WILL TAKE PLACE. AS THIS OCCURS A DEEPER EASTERLY ONSHORE FLOW CAN BE EXPECTED WHICH WOULD PROVIDE A DAILY AND EARLIER ONSET OF THE EAST COAST SEA BREEZE WITH DEEPER PENETRATION INLAND AND POSSIBLE HIGHER POPS INTO THE INTERIOR AWAY FROM THE COAST THROUGH THE AFTERNOON/EVENING. TEMPERATURES TO REMAIN WITHIN A DEGREE OR TWO OF NORMAL EACH DAY. && .AVIATION... BOUNDARY INTERACTIONS SHOULD MULTIPLY THROUGH EVENING...ESPECIALLY SINCE THE EAST COAST SEA BREEZE HAS FORMED. THE GREATEST CHANCE FOR STORMS SHOULD BE KISM-KMCO-KTIX NORTHWARD. BUT EVENTUALLY SCATTERED STORMS SHOULD AFFECT THE KMLB-KSUA CORRIDOR BY EARLY EVENING. TUE LOOKS COMPLICATED WITH A CONSIDERABLE AMOUNT TO MID/HIGH LEVEL CLOUDINESS LINGERING FROM THE ACTIVITY THIS EVENING. LARGE SCALE LIFT WILL BE STRONGER AND TEMPS ALOFT COOLER...SO EVENTUALLY EXPECT SCATTERED TO NUMEROUS SHOWERS/STORMS TO FORM DURING THE AFTERNOON. && .MARINE... CURRENTLY-TONIGHT...AFTER A MOSTLY SUNNY DAY OVER THE ATLANTIC... EXPECT BIG CHANGES LATE IN THE AFTERNOON AND INTO THE EVENING AS STORMS GET GOING OVER THE MAINLAND AND PROGRESS OFFSHORE...ESPECIALLY FROM CANAVERAL NORTHWARD. THIS ACTIVITY COULD LINGER WELL INTO THE OVERNIGHT HOURS. TUE-WED...HIGH PRESSURE RIDGE WILL STAY SUPPRESSED SOUTH OF THE WATERS TUE THAN START TO NUDGE BACK TO THE NORTH ON WED. LITTLE CHANGE IS EXPECTED IN THE SOUTHWEST FLOW PATTERN TUE (NEAR 10 KNOTS EXCEPT 10-15 KNOTS OFFSHORE/NORTH SECTIONS). THEN ON WED THE GRADIENT WILL SUPPORT 10 KNOTS MAX. OFFSHORE MOVING STORMS WILL BE THE MAIN HAZARD BOTH DAYS...PRIMARILY IN THE AFTERNOON BUT STORMS COULD LINGER WELL INTO TUE EVENING. THU-FRI...(PREVIOUS DISCUSSION) THE WEAK LOW-LEVEL RIDGE AXIS WILL CONTINUE TO CREEP BACK NORTHWARD DURING THIS TIME. ONSHORE FLOW WILL RETURN DURING THE DAY ON THU AND INTO FRI WITH THE PRESSURE GRADIENT REMAINING LIGHT. WITH THE FLOW STRONGER NORTHWARD...A FEW STORMS MAY STILL MOVE OFF THE COAST...ESPECIALLY CAPE CANAVERAL NORTHWARD...THOUGH MOVEMENT WILL BE SLOWER THAN THE PREVIOUS COUPLE OF DAYS. SEAS 1-2 FT NEAR SHORE AND 2-3 FT OFFSHORE. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 86 73 90 / 30 60 30 50 MCO 75 90 74 91 / 30 60 30 50 MLB 76 89 73 90 / 30 50 30 50 VRB 75 91 73 92 / 30 50 30 50 LEE 76 88 74 91 / 30 70 30 50 SFB 77 88 74 92 / 30 60 30 50 ORL 77 89 75 91 / 30 60 30 50 FPR 75 91 72 91 / 30 50 30 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECASTS...LASCODY IMPACT WEATHER...WIMMER
Hazardous weather outlook, Aug 20, 11:16 AM EDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1116 AM EDT MON AUG 20 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-202115- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1116 AM EDT MON AUG 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS LIGHTNING STORMS WILL MOVE TO THE NORTHEAST AT 15 TO 20 MPH. THE HIGHEST COVERAGE OF STORMS WILL BE FROM PONCE INLET TO SANFORD AND CLERMONT NORTHWARD WITH A BETTER CHANCE FOR MORE WIDESPREAD STRONG WIND GUSTS THAN PREVIOUS DAYS. ONE OR TWO STORMS MAY PRODUCE DAMAGING WINDS NEAR 60 MPH...FREQUENT LIGHTNING STRIKES AND POSSIBLY SMALL HAIL. A LOWER COVERAGE OF STORMS IS EXPECTED SOUTH OF ORLANDO. LATE AFTERNOON STORMS APPROACHING THE COAST MAY BECOME STRONG AS THEY INTERACT WITH THE EAST COAST SEA BREEZE. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE FREQUENT TO EXCESSIVE LIGHTNING STRIKES AND ISOLATED WIND GUSTS TO 60 MPH. STORMS DECREASE IN COVERAGE TOWARD SUNSET WITH LINGERING LIGHT RAIN ENDING BY MIDNIGHT. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED LIGHTNING STORMS WILL MOVE TO THE NORTHEAST AT 15 TO 20 KNOTS AND OFFSHORE. WIDESPREAD STRONG WIND GUSTS OF 35 TO 45 KNOTS MAY IMPACT INLAND LAKES SUCH AS LAKE GEORGE AND LAKE APOPKA...AS WELL AS THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS THROUGH SUNSET. ONE OR TWO STORMS WILL BE CAPABLE OF PRODUCING 50 KNOTS ALONG WITH FREQUENT LIGHTNING STRIKES. .WATERSPOUT IMPACT... STORMS INTERACTING WITH THE EAST COAST SEA BREEZE NEAR THE COAST MAY PRODUCE BRIEF FUNNEL CLOUDS OR A WATERSPOUT AS THEY MOVE ACROSS THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE ATLANTIC SURFACE RIDGE WILL REMAIN SUPPRESSED SOUTH OF FLORIDA DURING THE EARLY PART OF THE WEEK BEFORE SLOWLY LIFTING NORTHWARD INTO CENTRAL FLORIDA BY LATE WEEK. SCATTERED AFTERNOON LIGHTNING STORMS WILL CONTINUE TO PUSH TOWARD THE EAST COAST AND OFFSHORE THROUGH WEDNESDAY. THEN A CHANGE IN THE STEERING FLOW LATER IN THE WEEK WILL ALLOW FOR MORE INLAND PENETRATION OF THE EAST COAST SEA BREEZE AND SHIFT THE HIGHEST COVERAGE OF AFTERNOON SHOWERS AND STORMS FROM THE COAST TO THE INTERIOR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY/UPDATE WIMMER
In the hours before
Special weather statement, Aug 20, 6:20 PM EDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
620 PM EDT MON AUG 20 2012
FLZ045-046-141-147-202300-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-ORANGE-SEMINOLE-
620 PM EDT MON AUG 20 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHWESTERN BREVARD COUNTY...EASTERN
ORANGE COUNTY...SOUTHEASTERN SEMINOLE COUNTY...SOUTHEASTERN VOLUSIA
COUNTY...
* UNTIL 700 PM EDT.
AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 12 MILES SOUTHWEST OF
MAYTOWN...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE APOLLO BEACH AND ELDORA.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2876 8070 2874 8072 2877 8075 2878 8074
2881 8078 2885 8078 2885 8081 2873 8074
2872 8076 2877 8084 2868 8082 2853 8104
2864 8118 2903 8088
TIME...MOT...LOC 2220Z 220DEG 21KT 2868 8104
WEITLICHLocal storm report, Aug 20, 6:27 PM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
627 PM EDT MON AUG 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FUNNEL CLOUD INDIALANTIC 28.09N 80.57W
08/20/2012 BREVARD FL TRAINED SPOTTER
615 TO 620 PM HALF WAY DOWN, THEN A THIRD WAY DOWN BEFORE
DISSIPATING.MOVING OFFSHORE.
&&
FXDSpecial weather statement, Aug 20, 6:43 PM EDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
643 PM EDT MON AUG 20 2012
FLZ059-202330-
ST. LUCIE-
643 PM EDT MON AUG 20 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER EASTERN ST. LUCIE COUNTY...
* UNTIL 730 PM EDT.
AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 6 MILES
SOUTHWEST OF SAINT LUCIE VILLAGE TO 8 MILES SOUTHWEST OF PORT SAINT
LUCIE...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE INDIAN RIVER ESTATES...PORT SAINT LUCIE RIVER PARK...QUEENS
COVE AND SAINT LUCIE WEST.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2726 8021 2728 8023 2726 8023 2726 8028
2721 8028 2721 8046 2726 8043 2749 8052
2756 8035 2756 8031 2746 8028 2742 8026
2740 8026 2733 8021 2727 8019
TIME...MOT...LOC 2243Z 230DEG 13KT 2747 8041 2732 8035
2721 8042
CRISTALDISpecial weather statement, Aug 20, 6:48 PM EDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
648 PM EDT MON AUG 20 2012
FLZ064-202330-
MARTIN-
648 PM EDT MON AUG 20 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER MARTIN COUNTY...
* UNTIL 730 PM EDT.
AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER INDIANTOWN...MOVING
NORTHEAST AT 25 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE STUART...PALM CITY...PORT SALERNO AND ROCKY POINT.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2697 8051 2704 8055 2721 8034 2721 8029
2725 8028 2726 8027 2726 8019 2721 8017
2721 8015 2718 8014 2716 8015 2709 8012
2695 8036 2695 8049
TIME...MOT...LOC 2248Z 225DEG 24KT 2703 8041
CRISTALDILocal storm report, Aug 20, 7:16 PM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
716 PM EDT MON AUG 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLOOD 3 NNE PORT SAINT LUCIE 27.32N 80.34W
08/20/2012 ST. LUCIE FL TRAINED SPOTTER
FLOODING ON PRIMA VISTA BLVD.
&&
FXDSpecial weather statement, Aug 20, 11:28 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1128 PM EDT MON AUG 20 2012
FLZ045-053-210415-
ORANGE-OSCEOLA-
1128 PM EDT MON AUG 20 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER SOUTHWESTERN ORANGE COUNTY...NORTHWESTERN
OSCEOLA COUNTY...
* UNTIL 1215 AM EDT.
AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER INTERCESSION
CITY...MOVING EAST AT 25 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE CAMPBELL...KISSIMMEE...LAKE BUENA VISTA...SAINT CLOUD.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2854 8131 2822 8118 2817 8152 2820 8153
2825 8156 2825 8166 2826 8166 2834 8166
TIME...MOT...LOC 0327Z 255DEG 21KT 2827 8156
KELLYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:33 PM EDT | Special Weather Statement | MLB | Lake | 57 min |
| Aug 21, 2:39 PM EDT | Special Marine Warning | MLB | 66 min | |
| Aug 21, 2:53 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 37 min |
| Aug 21, 3:10 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Aug 21, 3:12 PM EDT | Areal Flood Advisory | MLB | Lake | 93 min |
| Aug 21, 3:15 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Volusia | 45 min |
| Aug 21, 3:25 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Seminole, Volusia | 31 min |
| Aug 21, 3:37 PM EDT | Special Weather Statement | MLB | Brevard, Indian River, Lake, Martin, Okeechobee, Orange and 4 more | 53 min |
| Aug 21, 3:41 PM EDT | Special Marine Warning | MLB | 94 min | |
| Aug 21, 3:54 PM EDT | Areal Flood Advisory | MLB | Lake, Orange, Seminole, Volusia | 81 min |
| Aug 21, 4:24 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 45 min |
| Aug 21, 4:37 PM EDT | Special Weather Statement | MLB | Brevard, Indian River, Martin, Okeechobee, Osceola, Saint Lucie | 53 min |
| Aug 21, 4:37 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 38 min |
| Aug 21, 4:49 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Okeechobee, Saint Lucie | 34 min |
| Aug 21, 5:06 PM EDT | Special Marine Warning | MLB | 84 min | |
| Aug 21, 5:06 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 24 min |
| Aug 21, 5:08 PM EDT | Special Marine Warning | MLB | 82 min | |
| Aug 21, 5:12 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Osceola | 20 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.